OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry van Driel
  • Vol. 29, Iss. 12 — Dec. 1, 2012
  • pp: 3419–3428

Geometry-controlled nonlinear optical response of quantum graphs

Shoresh Shafei, Rick Lytel, and Mark G. Kuzyk  »View Author Affiliations


JOSA B, Vol. 29, Issue 12, pp. 3419-3428 (2012)
http://dx.doi.org/10.1364/JOSAB.29.003419


View Full Text Article

Enhanced HTML    Acrobat PDF (1499 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We study for the first time the effect of the geometry of quantum wire networks on their nonlinear optical properties and show that for some geometries, the first hyperpolarizability is largely enhanced and the second hyperpolarizability is always negative or zero. We use a one-electron model with tight transverse confinement. In the limit of infinite transverse confinement, the transverse wavefunctions drop out of the hyperpolarizabilities, but their residual effects are essential to include in the sum rules. The effects of geometry are manifested in the projections of the transition moments of each wire segment onto the 2D lab frame. Numerical optimization of the geometry of a loop leads to hyperpolarizabilities that rival the best chromophores. We suggest that a combination of geometry and quantum-confinement effects can lead to systems with ultralarge nonlinear response.

© 2012 Optical Society of America

OCIS Codes
(020.4900) Atomic and molecular physics : Oscillator strengths
(190.0190) Nonlinear optics : Nonlinear optics
(160.1245) Materials : Artificially engineered materials

ToC Category:
Atomic and Molecular Physics

History
Original Manuscript: August 13, 2012
Revised Manuscript: October 20, 2012
Manuscript Accepted: October 24, 2012
Published: November 29, 2012

Citation
Shoresh Shafei, Rick Lytel, and Mark G. Kuzyk, "Geometry-controlled nonlinear optical response of quantum graphs," J. Opt. Soc. Am. B 29, 3419-3428 (2012)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-29-12-3419

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited